Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Metrics of constant scalar curvature conformal to Riemannian products


Author: Jimmy Petean
Journal: Proc. Amer. Math. Soc. 138 (2010), 2897-2905
MSC (2010): Primary 53C21
DOI: https://doi.org/10.1090/S0002-9939-10-10293-7
Published electronically: March 29, 2010
MathSciNet review: 2644902
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the conformal class of the Riemannian product $ g_0 +g$, where $ g_0$ is the constant curvature metric on $ S^m$ and $ g$ is a metric of constant scalar curvature on some closed manifold. We show that the number of metrics of constant scalar curvature in the conformal class grows at least linearly with respect to the square root of the scalar curvature of $ g$. This is obtained by studying radial solutions of the equation $ \Delta u -\lambda u + \lambda u^p =0$ on $ S^m$ and the number of solutions in terms of $ \lambda$.


References [Enhancements On Off] (What's this?)

  • 1. K. Akutagawa, L. Florit, J. Petean, On Yamabe constants of Riemannian products, Comm. Anal. Geom. 15 (2007), 947-969. MR 2403191 (2009i:53030)
  • 2. T. Aubin, Equations differentielles non-lineaires et probleme de Yamabe concernant la courbure scalaire, J. Math. Pures Appl. 55 (1976), 269-296. MR 0431287 (55:4288)
  • 3. S. Brendle, Blow-up phenomena for the Yamabe equation, Journal Amer. Math. Soc. 21 (2008), 951-979. MR 2425176 (2009m:53084)
  • 4. A. Caffarelli, B. Gidas, J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. Pure. Appl. Math. 42 (1989), 271-297. MR 982351 (90c:35075)
  • 5. B. Gidas, W. M. Ni, L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 (1979), 209-243. MR 544879 (80h:35043)
  • 6. B. Gidas, W. M. Ni, L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $ {\bf R}^n$, Advances in Math. Studies 7 A (1981), 369-402. MR 634248 (84a:35083)
  • 7. E. Hebey, M. Vaugon, Meilleures constantes dans le theoreme dinclusion de Sobolev et multiplicite pour les problemes de Nirenberg et Yamabe, Indiana Univ. Math. J. 41 (1992), 377-407. MR 1183349 (93m:58121)
  • 8. E. L. Ince, Ordinary Differential Equations, Dover Publications, New York, 1956. MR 0010757 (6:65f)
  • 9. O. Kobayashi, On the large scalar curvature, Research Report 11, Dept. Math., Keio Univ. (1985).
  • 10. O. Kobayashi, Scalar curvature of a metric with unit volume, Math. Ann. 279 (1987), 253-265. MR 919505 (89a:53048)
  • 11. M. K. Kwong, Uniqueness of positive solutions of $ \Delta u -u +u^p =0$ in $ {\bf R}^n$, Arch. Rational Mech. Analysis 105 (1989), 243-266. MR 969899 (90d:35015)
  • 12. M. Obata, The conjectures on conformal transformations of Riemannian manifolds, J. Diff. Geom. 6 (1971), 247-258. MR 0303464 (46:2601)
  • 13. D. Pollack, Nonuniqueness and high energy solutions for a conformally invariant scalar equation, Comm. Anal. Geom. 1 (1993), 347-414. MR 1266473 (94m:58051)
  • 14. R. Schoen, Conformal deformation of a Riemannian metric to constant scalar curvature, J. Differential Geometry 20 (1984), 479-495. MR 788292 (86i:58137)
  • 15. R. Schoen, Variational theory for the total scalar curvature functional for Riemannian metrics and related topics, Lectures Notes in Math., 1365, Springer-Verlag, Berlin, 1989, 120-154. MR 994021 (90g:58023)
  • 16. N. Trudinger, Remarks concerning the conformal deformation of Riemannian structures on compact manifolds, Ann. Scuola Norm. Sup. Pisa 22 (1968), 265-274. MR 0240748 (39:2093)
  • 17. H. Yamabe, On a deformation of Riemannian structures on compact manifolds, Osaka Math. J. 12 (1960), 21-37. MR 0125546 (23:A2847)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C21

Retrieve articles in all journals with MSC (2010): 53C21


Additional Information

Jimmy Petean
Affiliation: Centro de Investigación en Matemáticas, A.P. 402, 36000, Guanajuato, Guanajuato, México – and – Departamento de Matemáticas, Facultad de Ciencias Exactas y Naturales, Universidad de Buenos Aires, Buenos Aires, Argentina
Email: jimmy@cimat.mx

DOI: https://doi.org/10.1090/S0002-9939-10-10293-7
Received by editor(s): January 26, 2009
Received by editor(s) in revised form: November 18, 2009
Published electronically: March 29, 2010
Additional Notes: The author was supported by grant 106923-F of CONACYT
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society